Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 49, NWS New Orleans, LA

June 6, 2017Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jun 6, 2017, 1:47 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Jun 6, 2017, 3:07 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2017, 1:47 PM CDT (18:47 UTC)
In effect from
Jun 6, 2017, 3:07 PM CDT
Expired
Jun 7, 2017, 9:36 AM CDT
In force
18 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 48.39 ft at Jun 6, 2017, 6:00 PM CDT.

actionminormoderate3540455006/0606/0706/08
Action stage
40 ft
Minor stage
45 ft
Moderate stage
50 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

086 
WGUS44 KLIX 061848
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
147 PM CDT Tue Jun 6 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Louisiana... 

The Bogue Falaya River At Camp Covington affecting St. Tammany Parish

The Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.



Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!



A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-070600-
/O.NEW.KLIX.FL.W.0049.170607T0000Z-170607T0600Z/
/CGSL1.1.ER.170607T0000Z.170607T0000Z.170607T0000Z.NO/
147 PM CDT Tue Jun 6 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Bogue Falaya River At Camp Covington.
* from this evening to late tonight.
* At 12:00 PM Tuesday the stage was 43.7 feet.
* Minor flooding is forecast.
* Flood stage is 45.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening and then begin rapidly falling below flood stage by late 
  tonight.
* Impact...At 45.0 feet...Water will encroach residential property in 
  the vicinity of the gage. Residences on the east bank near the 
  river will be threatened. Water will cover entrance driveways to 
  property on the east bank.

&&
 
LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004

&&

LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004




$$

LAC103-080047-
/O.NEW.KLIX.FL.W.0050.170607T0230Z-170608T0500Z/
/CVEL1.1.ER.170607T0230Z.170607T1200Z.170607T2300Z.NO/
147 PM CDT Tue Jun 6 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Bogue Falaya River At Boston St in Covington.
* from this evening to late Wednesday night.
* At 12:30 PM Tuesday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to rise above flood stage by 
   around 10 PM tonight and then continue to rise until cresting at 
   around 7.0 feet by early Wednesday morning. The river is expected 
   to fall below flood stage by early Wednesday evening.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the bogue falaya towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue falaya river park and christ episcopal school grounds 
  will begin to flood
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property

&&
 
LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$
4 follow-up statements
497 
WGUS84 KLIX 062008
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
308 PM CDT Tue Jun 6 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Bogue Falaya River At Camp Covington affecting St. Tammany Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-071512-
/O.EXT.KLIX.FL.W.0049.170606T2007Z-170607T1512Z/
/CGSL1.1.ER.170606T1739Z.170607T0200Z.170607T0912Z.NO/
308 PM CDT Tue Jun 6 2017

...Flood Warning extended until Wednesday morning...

The Flood Warning continues for
  The Bogue Falaya River At Camp Covington.
* Until Wednesday morning.
* At 2:00 PM Tuesday the stage was 46.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 45.0 feet.
* Forecast...The river will continue rising to near 47.5 feet by 
  tonight. The river is then expected to fall below flood stage early 
  tomorrow.
* Impact...At 45.0 feet...Water will encroach residential property in 
  the vicinity of the gage. Residences on the east bank near the 
  river will be threatened. Water will cover entrance driveways to 
  property on the east bank.

&&

LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004

$$
099 
WGUS84 KLIX 062252
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
552 PM CDT Tue Jun 6 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Bogue Falaya River At Camp Covington affecting St. Tammany Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-080132-
/O.EXT.KLIX.FL.W.0049.000000T0000Z-170608T0132Z/
/CGSL1.1.ER.170606T1739Z.170607T0600Z.170607T1932Z.NO/
552 PM CDT Tue Jun 6 2017

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  The Bogue Falaya River At Camp Covington.
* until Wednesday evening.
* At  5:00 PM Tuesday the stage was 48.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 45.0 feet.
* Forecast...The river will continue rising until cresting near 
  49.5 feet around midnight tonight. The river will fall below flood stage 
  early tomorrow afternoon.
* Impact...At 45.0 feet...Water will encroach residential property in 
  the vicinity of the gage. Residences on the east bank near the 
  river will be threatened. Water will cover entrance driveways to 
  property on the east bank.

&&

LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004






$$
474 
WGUS84 KLIX 070213
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
913 PM CDT Tue Jun 6 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Bogue Falaya River At Camp Covington affecting St. Tammany Parish
  
  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...


Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-080152-
/O.EXT.KLIX.FL.W.0049.000000T0000Z-170608T0152Z/
/CGSL1.1.ER.170606T1739Z.170607T0600Z.170607T1952Z.NO/
913 PM CDT Tue Jun 6 2017

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  The Bogue Falaya River At Camp Covington.
* until Wednesday evening.
* At  6:00 PM Tuesday the stage was 48.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 45.0 feet.
* Forecast...The river will continue rising until cresting near
  48.8 feet around midnight tonight. The river will fall below 
  flood stage early tomorrow afternoon.
* Impact...At 45.0 feet...Water will encroach residential property in 
  the vicinity of the gage. Residences on the east bank near the 
  river will be threatened. Water will cover entrance driveways to 
  property on the east bank.

&&

LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004

$$

LAC103-080813-
/O.EXT.KLIX.FL.W.0050.170607T0210Z-170608T1020Z/
/CVEL1.1.ER.170606T2338Z.170607T1200Z.170608T0420Z.NO/
913 PM CDT Tue Jun 6 2017

...Flood Warning extended until late Wednesday night...The Flood 
Warning continues for
  The Bogue Falaya River At Boston St in Covington.
* until late Wednesday night.
* At  8:30 PM Tuesday the stage was 6.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising until cresting near 9.0
  feet by tomorrow morning. The river will fall below flood stage
  late tomorrow evening.
* Impact...At 9.0 feet...Bogue Falaya River park will be inundated. 
  Some classrooms at Christ Episcopal School grounds will flood.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the bogue falaya towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue falaya river park and christ episcopal school grounds 
  will begin to flood
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004

$$
839 
WGUS84 KLIX 071436
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
936 AM CDT Wed Jun 7 2017

...The flood warning is cancelled for the following rivers in 
Louisiana...
 
  Bogue Falaya River At Camp Covington affecting St. Tammany Parish
...The flood warning continues for the following rivers in 
Louisiana...
 
  Tchefuncte River Above U.S. Highway 190 Near Covington affecting St.
  Tammany Parish 
  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-080028-
/O.EXT.KLIX.FL.W.0051.000000T0000Z-170608T0028Z/
/CUSL1.1.ER.170607T0439Z.170607T1030Z.170607T1828Z.NO/
936 AM CDT Wed Jun 7 2017

The Flood Warning continues for
  The Tchefuncte River Above U.S. Highway 190 Near Covington.
* until this evening.
* At  5:30 AM Wednesday the stage was 20.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 20.0 feet...Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.
* Impact...At 18.0 feet...The Camp Tchefuncte softball field will be 
  under water. The camp parking lot is threatened with flooding and 
  vehicles are advised to be moved if higher river stages are 
  anticipated.

&&

LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007

$$

LAC103-071506-
/O.CAN.KLIX.FL.W.0049.000000T0000Z-170608T0152Z/
/CGSL1.1.ER.170606T1739Z.170607T0730Z.170607T0924Z.NO/
936 AM CDT Wed Jun 7 2017

The Flood Warning is cancelled for
  The Bogue Falaya River At Camp Covington.
* At  9:00 AM Wednesday the stage was 42.4 feet.
* Fell below flood stage at 4:24 AM Wednesday.
* Flood stage is 45.0 feet.
* Forecast...The river will continue to fall to 37.1 feet by tomorrow
  morning.

&&

LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004

$$

LAC103-072226-
/O.EXT.KLIX.FL.W.0050.000000T0000Z-170607T2226Z/
/CVEL1.1.ER.170606T2338Z.170607T1130Z.170607T1626Z.NO/
936 AM CDT Wed Jun 7 2017

The Flood Warning continues for
  The Bogue Falaya River At Boston St in Covington.
* until this afternoon.
* At  8:30 AM Wednesday the stage was 7.3 feet.
* Minor flooding is occurring.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the bogue falaya towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue falaya river park and christ episcopal school grounds 
  will begin to flood
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004

$$

24/RR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 6, 3:28 AM CDT, 10 hours 19 minutes earlier.

Area forecast discussion, Jun 6, 3:28 AM CDT, 10 hours 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 AM CDT Tue Jun 6 2017

.SYNOPSIS...

Center of circulation both at the surface and aloft appears to be
somewhere between Baton Rouge and Morgan City early this morning.
Radar loops showing this well. Currently, only significant
precipitation over the area is over Jackson County Mississippi and
Plaquemines Parish Louisiana. Temperatures across the area are in
the lower and middle 70s with dew points near 70.

&&

.SHORT TERM...

Upper low will slowly traverse the area over the next 24 hours as
it slowly becomes an open wave. Should be near Mobile by sunrise
on Wednesday. While we don't expect an all day rain today, mid
level instability will aid the development of numerous showers
and thunderstorms across the area. See no reason to back away
from the high POPs currently in today's forecast, lingering into
the evening. After midnight, rain should start winding down from
northwest to southeast as the cold front pushes through the area.
During Wednesday morning, any lingering precipitation should be
limited to the coastal waters and possibly lower Plaquemines
Parish before all areas dry out Wednesday afternoon. Thursday will
be sunny and dry.

Temperatures generally in the lower and middle 80s today as it
won't take much warming to get to those levels even with clouds.
Will start to see slightly cooler temperatures in the northwest
tonight, which will be more noticeable Wednesday night across the
area. Cannot rule out a few of the usually cooler spots dipping to
around 60 degrees early Thursday morning, and possibly a degree or
two below that. With drier air moving into place Wednesday and
Thursday, humidities will drop off, making conditions a little
more comfortable even with most highs in the middle and upper 80s.
One thing to watch for will be the potential for temperatures to
climb somewhat above guidance along the Mississippi coast with
northerly winds overcoming any potential for a sea breeze on
Wednesday. Wouldn't be shocked to see highs around 90, but will
hold highs in the upper 80s for now. 35

&&

.LONG TERM...

Northwesterly upper flow will keep dry air over the area for
Friday and Saturday before upper ridging develops along the
Atlantic coast at the end of the weekend. This will allow onshore
flow to return moisture to the local area for Sunday and the early
portion of next week with weak troughing over the western Gulf of
Mexico. Will continue to mention chance POPs, particularly during
the afternoon hours for Sunday through Tuesday.

Will still see relatively cool mornings for early June on Friday
and Saturday mornings before readings moderate to more seasonable
levels for Sunday and early next week. High temperatures should be
in the upper 80s to around 90 for much of the extended period, and
this is actually close to normal. A few locations that receive
early developing convection Sunday through Tuesday could fall just
short of those levels. 35

&&

.AVIATION...

TSRA and SHRA will continue to be the main issue for the terminals
through this TAF pack. TS and RA will plague each terminal once
again today and timing will be difficult at best. VFR conditions
will generally prevail outside of areas of convection. Convection
impacting the TAF sites will result in occasional MVFR to IFR.
Activity should all but dissipate overnight and will have a tough
time getting started Wednesday with the exception of extreme
gulf coastal locations.

&&

.MARINE...

A weak surface low will stall very close to New Orleans today and
wait on a cold front to approach the gulf coast. The low will couple
with the front and eventually move east during the day Wednesday.
This will keep the coastal waters in sh/ts through much of the day
Wednesday but things will improve from the coast southward through
the day. Winds will shift from southerly today to westerly tonight
then northerly Wednesday and rise to 15 to 20 kt Wednesday night as
dry air moves across the area. High pressure will build into the
north gulf behind the front remain through the end of the week.

&&

.DECISION SUPPORT...

DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring river flooding.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  66  85  60 /  80  40  10   0
BTR  83  68  87  62 /  80  50  10   0
ASD  84  69  87  63 /  80  60  10   0
MSY  84  72  86  68 /  80  60  10   0
GPT  83  70  88  65 /  70  70  10   0
PQL  84  69  87  63 /  70  70  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jun 6, 4:46 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service New Orleans LA
446 AM CDT Tue Jun 6 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-062200-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
446 AM CDT Tue Jun 6 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms can be expected again today
and tonight with any lingering activity ending early Wednesday.
The primary concerns will be periods of heavy rainfall that may
result in some street flooding and ponding in poorly drained areas
during the heaviest rainfall. Occasional lightning and gusty
winds will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The risk of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:24 AM CDTSpecial Marine WarningLIX66 min
Jun 6, 10:38 AM CDTSpecial Marine WarningLIX37 min
Jun 6, 1:47 PM CDTRiver Flood WarningLIXSaint Tammany34 hr
Jun 6, 3:38 PM CDTAreal Flood WarningLIXAssumption, Lafourche, Terrebonne3 hr
Jun 6, 4:34 PM CDTSpecial Marine WarningLIX56 min
Jun 6, 5:34 PM CDTSpecial Marine WarningLIX56 min
Jun 6, 5:39 PM CDTSpecial Weather StatementLIXLivingston, Saint John the Baptist36 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.